MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-07-S
Health Effect - Clinical Codes Death (1802); Aortic Dissection (2491)
Date of Event 10/07/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant medical products: carto 3 system, model # m-4800-01, s/n: (b)(4); smartablate generator, model and serial numbers unknown; smartablate pump, model and serial numbers unknown; ez steer thermocool sf nav catheter, model # d-1313-07-s, lot # 17323864l; webster quadrapolar catheter, model # d-1086-729-s, lot # 17527326m.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an idiopathic left ventricular tachycardia ablation procedure for premature ventricular contractions and persistent atrial fibrillation with an ez steer thermocool sf nav catheter and suffered a vascular dissection resulting in the patient's death.During the procedure, the patient developed an aortic dissection.Patient was taken to the operating room for surgical repair of the aorta.Patient expired during surgical preparation.There is no information regarding an autopsy.Physician's opinion regarding the cause of death is that it was secondary to an aortic dissection that occurred while crossing the valve with the ablation catheter.
 
Additional Manufacturer Narrative
On 11/4/2016, the bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a (b)(6) female patient underwent an idiopathic left ventricular tachycardia ablation procedure for premature ventricular contractions and persistent atrial fibrillation with an ez steer thermocool sf nav catheter and suffered a vascular dissection resulting in the patient¿s death.The returned device was visually inspected and was found in good condition.Per the event, the catheter was tested for electrical performance, temperature response and generator compatibility, and it was found within specifications.The catheter was evaluated for eeprom, and sensor functionality was tested on a carto 3 system.The catheter was recognized by carto 3 system with no error messages and proper visualization.Eeprom data demonstrates that the catheter was properly calibrated during manufacturing.The force feature was evaluated and passed.An irrigation test was performed, which the catheter passed.No occlusion was observed.Finally, the catheter was tested for deflection, and was found to be working properly.However, during the deflection test, the puller wire inside the handle broke.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter failed the deflection test.However, this failure occurred during failure analysis.Thus, the deflection failure could not have contributed to the death.As a result, the root cause of the death remains unknown.The customer complaint cannot be confirmed.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6068199
Report Number9673241-2016-00750
Device Sequence Number13561454
Product Code LPB
UDI-Device Identifier10846835003147
UDI-Public(01)10846835003147(11)150919(17)180831(10)17323864L
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberD-1313-07-S
Device Catalogue NumberBNI35BDCT
Device Lot Number17323864L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/31/2016
Supplement Report FDA Received Date12/02/2016
12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR